Texas, 2016

Flash Flood and Hail in Texas, May 10 to 11, 2016

May 10 to 11, 2016 · NWS FWD · 54 events in 19 counties and zones

A weak cold front eased south to near the Red River area, and helped provide focus for thunderstorm development along with a continued active dryline. This ended up being more of a wind damage event, but several reports of hail were also received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$176,000
Crop damage
None recorded
Events
54

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A weak cold front eased south to near the Red River area, and helped provide focus for thunderstorm development along with a continued active dryline. This ended up being more of a wind damage event, but several reports of hail were also received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 10, 1:49 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, May 10, 1:49 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT TUE MAY 10 2016

.DISCUSSION...
NOT A GREAT DEAL OF CHANGE FROM THE MORNING UPDATE REGARDING THE
FORECAST THROUGH THE REMAINDER OF THE AFTERNOON/EVENING. ONE
MINUTE VISIBLE SATELLITE IMAGERY SHOWS AN EXPANDING CU FIELD FROM
NEAR DEL RIO NORTHEAST TO BROWNWOOD AND INTO EASTLAND CO. THE
DRYLINE IS LOCATED RIGHT IN THIS AREA ALTHOUGH CONVERGENCE HAS
GENERALLY BEEN WEAK. CU SHOULD CONTINUE TO BUILD WITH TEMPERATURES
NOW IN THE MID 90S ACROSS THIS AREA.

THE ATMOSPHERE ACROSS NORTH AND CENTRAL TEXAS HAS BECOME EXTREMELY
UNSTABLE WITH MIXED LAYER CAPES AROUND 4000J/KG RIGHT ALONG THE
I-35 CORRIDOR. THERE IS STILL SOME INHIBITION TO OVERCOME BUT THIS
SHOULD BECOME QUITE WEAK OVER THE NEXT COUPLE OF HOURS. WATER
VAPOR IMAGERY SHOWS A WEAK SHORTWAVE TROUGH MOVING OUT OF MEXICO
THAT WILL SPREAD ACROSS THE REGION OVER THE NEXT SEVERAL HOURS.
THE ASSOCIATED DEEP LAYER FORCING WITH THIS FEATURE IS RATHER
WEAK...BUT WITH ERODING CIN AND AT LEAST SOME CONVERGENCE ALONG
THE DRYLINE...SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP BY 4-5 PM MAINLY WEST OF I-35.

STEEP LAPSE RATES AND MARGINAL DEEP LAYER SHEAR WILL SUPPORT
ORGANIZED CLUSTERS OF SEVERE STORMS WITH MAINLY A VERY LARGE HAIL
AND DAMAGING WIND THREAT. HIGH RESOLUTION GUIDANCE SUGGESTS THAT
ORGANIZED COLD POOLS ARE LIKELY TO DEVELOP AND ALLOW THESE STORMS
TO PROPAGATE EASTWARD THROUGH THE EVENING. GIVEN THE EXTREME
INSTABILITY AND WEAKENING INHIBITION...ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED ALONG ANY OUTFLOWS AND THESE TOO WILL
LIKELY BE SEVERE. ONE OR MORE BOWING LINE SEGMENTS IS LIKELY
THROUGH THE EVENING WHICH WOULD SUPPORT AN ENHANCED WIND DAMAGE
THREAT.

CONCERNING TORNADO POTENTIAL...OVERALL DEEP LAYER SHEAR IS
MARGINAL...HOWEVER MODEST SHEAR IN THE LOWEST 3KM COMBINED WITH
STRONG INSTABILITY WILL STILL SUPPORT AN ISOLATED TORNADO. THIS
POTENTIAL WILL BE MAXIMIZED IN ANY AREAS WHERE SURFACE WINDS CAN
BE LOCALLY BACKED WHICH MAY BE MOSTLY LIKELY TO OCCUR WITH NEW
CONVECTION IN THE VICINITY OF AN OUTFLOW BOUNDARY.

POPS WILL BE HIGHEST FOR THE REMAINDER OF THE AFTERNOON AND
EVENING GENERALLY SOUTH OF I-20...ALTHOUGH ALL AREAS OF NORTH AND
CENTRAL TEXAS NEED TO MONITOR THE POTENTIAL FOR SEVERE STORMS
THROUGH LATE EVENING. THIS ACTIVITY SHOULD MOVE EAST LATER
TONIGHT WITH STORM CHANCES ENDING FROM WEST TO EAST.

ON WEDNESDAY...A COLD FRONT WILL SLIDE SOUTH INTO OKLAHOMA AND THE
DRYLINE WILL STILL BE POSITIONED ACROSS WESTERN NORTH TEXAS. WE
ARE AGAIN EXPECTED TO DESTABILIZE BY LATE AFTERNOON WITH SCATTERED
SEVERE THUNDERSTORMS DEVELOPING ALONG THE DRYLINE ACROSS THE
NORTHWEST COUNTIES. THE CONVECTIVE EVOLUTION LATE TOMORROW NIGHT
IS A LITTLE UNCERTAIN...BUT IT DOES APPEAR THAT THERE IS A DECENT
SHOT OF THUNDERSTORMS CONTINUING ACROSS NORTH TEXAS AS THE FRONT
MOVES SOUTHWARD. THUNDERSTORM CHANCES ON THURSDAY ARE OBVIOUSLY
DEPENDENT ON WHAT HAPPENS LATE WEDNESDAY NIGHT...SO FOR NOW WILL
BROADBRUSH 40 POPS ACROSS THE AREA AS THE COLD FRONT IS EXPECTED
TO BE IN THE AREA. SEVERE STORMS WILL BE POSSIBLE DURING THIS TIME
AS WELL.

IT LOOKS LIKE WE WILL GET A LITTLE BREAK ON FRIDAY AS RIDGING
BUILDS INTO THE AREA AND HIGH PRESSURE BEHIND THE FRONT SETTLES
IN. THE RESPITE WILL BE SHORT LIVED THOUGH AS NORTHWEST FLOW ALOFT
WILL SUPPORT AN ACTIVE WEATHER PERIOD OVER THE WEEKEND INTO EARLY
NEXT WEEK. RIGHT NOW...AS BEST WE CAN TELL...THE HIGHEST STORM
CHANCES WILL BE ON SUNDAY/SUNDAY NIGHT WITH A POSSIBLE MCS MOVING
THROUGH THE REGION.

DUNN

&&

.AVIATION...
/ISSUED 1233 PM CDT TUE MAY 10 2016/
VFR THROUGH TONIGHT WITH A SOUTH WIND IN THE 12 TO 17 KNOT RANGE.

THE PRIMARY AVIATION WEATHER CONCERN THROUGH THIS EVENING WILL BE
THE POTENTIAL FOR THUNDERSTORMS AS A DRYLINE INTERACTS WITH
ABUNDANT LOW LEVEL MOISTURE AND ENERGY FROM A FAST MOVING
SHORTWAVE. STORM INITIATION SHOULD OCCUR WEST OF WACO BY LATE
AFTERNOON WITH TEMPORARY IMPACTS THERE BETWEEN 23Z AND 02Z.
STORMS WILL BE LESS NUMEROUS ACROSS THE METROPLEX TAF SITES SINCE
INSTABILITY AND LIFT WILL NOT BE QUITE AS FAVORABLE.
THEREFORE...HAVE KEPT VCTS MENTIONED BETWEEN 00Z AND 03Z TO
ACCOUNT FOR ISOLATED STORMS THAT DEVELOP. THUNDERSTORM CHANCES
WILL DECREASE BY LATE EVENING ONCE THE DRYLINE RETREATS BACK TO
THE WEST AND THE SHORTWAVE EXITS TO THE EAST.

MVFR CEILINGS SHOULD RETURN TO WACO BY SUNRISE WEDNESDAY AND
SHORTLY AFTER ACROSS THE METROPLEX TERMINALS. THESE CEILINGS WILL
LINGER THROUGH THE MORNING HOURS WEDNESDAY BUT LIFT ABOVE 3000 FT
BY MIDDAY.

MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND
THESE MAY IMPACT THE METROPLEX TERMINALS BEFORE 00Z THURSDAY.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH    71  87  69  81  61 /  30  20  50  40  10
WACO                70  86  69  81  63 /  50  20  30  40  20
PARIS               69  84  67  79  58 /  20  20  50  40  10
DENTON              70  87  67  78  58 /  20  20  50  40  10
MCKINNEY            70  86  67  79  58 /  30  20  50  40  10
DALLAS              71  87  69  81  62 /  30  20  50  40  10
TERRELL             70  86  68  79  61 /  30  20  40  40  10
CORSICANA           70  86  68  81  63 /  40  20  30  40  20
TEMPLE              70  87  69  82  64 /  60  20  20  40  30
MINERAL WELLS       68  88  66  78  58 /  10  30  50  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 10, 2:25 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT TUE MAY 10 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
325 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
NORTH AND CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. LARGE
HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN
THREATS. COVERAGE OF STORMS WILL BE HIGHEST SOUTH OF INTERSTATE
20 AND WEST OF INTERSTATE 35. ALL STORMS SHOULD DISSIPATE BEFORE
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AFTERNOON THROUGH
THURSDAY ACROSS ALL OF NORTH AND CENTRAL TEXAS. SOME SEVERE
STORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING ALONG THE
DRYLINE AND ALSO ALONG A SOUTHWARD MOVING COLD FRONT WEDNESDAY
NIGHT AND THURSDAY. THE THREAT FOR SEVERE STORMS WEDNESDAY
AFTERNOON AND NIGHT WILL BE NORTHWEST OF A LINE FROM PARIS TO
HILLSBORO TO LAMPASAS. THE THREAT FOR SEVERE STORMS WILL EXPAND TO
INCLUDE NEARLY ALL OF NORTH AND CENTRAL TEXAS ON THURSDAY. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS BUT AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY
RAINFALL FROM CLUSTERS OF STORMS MAY CAUSE LOCALIZED FLOODING.
THUNDERSTORM CHANCES WILL END FROM NORTH TO SOUTH THURSDAY
AFTERNOON AND EVENING.

A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN SATURDAY AFTERNOON
AND EVENING WEST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE.
THUNDERSTORM CHANCES WILL INCREASE ACROSS THE REGION SUNDAY AND
MONDAY. THERE WILL BE A POTENTIAL FOR SEVERE STORMS DURING THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND
EVENING SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35.
ELSEWHERE...SPOTTER ACTIVATION IS POSSIBLE MAINLY AFTER 5 PM.

The radar

The Dyess AFB radar (KDYX), 92 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

32 thunderstorm wind, 20 hail, 1 flash flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Comanche

When
May 10, 3:54 PM CST
Where
Comanche County, Comanche Co Arpt
Measured
54 kt (62 mph) estimated gust
Reported by
AWOS
Coordinates
31.920, -98.600

A 62 MPH wind gust was measured at Comanche County Airport.

Thunderstorm Wind, Comanche

When
May 10, 4:02 PM CST
Where
Comanche County, 1.15 mi NNW of Comanche
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
31.916, -98.627

Amateur radio reported a 60 MPH wind gust approximately 1 mile northwest of Comanche, TX.

Hail, Mills

When
May 10, 4:04 PM CST
Where
Mills County, 1.87 mi S of Priddy
Measured
2 in hail
Property damage
$5,000
Reported by
Public
Coordinates
31.643, -98.521

A public report estimated 2-inch diameter hail near the intersection of State Highway 16 and County Road 262.

Hail, Mills

When
May 10, 4:04 PM CST
Where
Mills County, 1.87 mi S of Priddy
Measured
2 in hail
Property damage
$5,000
Reported by
Public
Coordinates
31.643, -98.521

A public report estimated 2-inch diameter hail near the intersection of State Highway 16 and County Road 262.

Thunderstorm Wind, Comanche

When
May 10, 4:10 PM CST
Where
Comanche County, 0.91 mi NW of Comanche Co Arpt
Measured
61 kt (70 mph) measured gust
Reported by
Other Federal Agency
Coordinates
31.930, -98.610

A 70 MPH wind gust was measured at the Comanche, TX Remote Automated Weather Station.

Hail, Eastland

When
May 10, 4:30 PM CST
Where
Eastland County, 0.58 mi W of Gorman Arpt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.200, -98.680

Amateur radio reported quarter sized hail in Gorman, TX.

Thunderstorm Wind, Hamilton

When
May 10, 5:06 PM CST
Where
Hamilton County, Pottsville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
31.680, -98.320

An Amateur Radio operator estimated 60 mph winds in Pottsboro.

Hail, Erath

When
May 10, 5:08 PM CST
Where
Erath County, 3 mi NNE of (Sep)clark Fld Steph
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.260, -98.160

Amateur radio reported nickel sized hail approximately 3 miles northeast of Stephenville, TX.

Hail, Palo Pinto

When
May 10, 5:15 PM CST
Where
Palo Pinto County, 4.84 mi S of Santo
Measured
1 in hail
Reported by
Public
Coordinates
32.530, -98.220

A public report estimated quarter-sized hail approximately 5 miles south of Santo, TX.

Thunderstorm Wind, Parker

When
May 10, 5:36 PM CST
Where
Parker County, 4.06 mi ENE of Brock
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
32.710, -97.870

Amateur radio reported a 60 MPH wind gust approximately 6 miles southwest of Weatherford, TX.

Hail, Parker

When
May 10, 5:40 PM CST
Where
Parker County, 7.12 mi E of Dennis
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.640, -97.800

Amateur radio reported nickel sized hail in Tin Top.

Thunderstorm Wind, Parker

When
May 10, 5:40 PM CST
Where
Parker County, 7.12 mi E of Dennis
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.640, -97.800

Amateur radio reported a 60 MPH wind gust in the town of Tin Top.

Thunderstorm Wind, Bosque

When
May 10, 5:40 PM CST
Where
Bosque County, Laguna Park
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.850, -97.370

Emergency management reported damage to a barn.

Thunderstorm Wind, Parker

When
May 10, 5:42 PM CST
Where
Parker County, 2.07 mi S of Weatherford
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.740, -97.800

Amateur radio reported a wind gust of 65 MPH approximately 2 miles south of Weatherford, TX.

Hail, Parker

When
May 10, 5:44 PM CST
Where
Parker County, 2.07 mi S of Weatherford
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.740, -97.800

Amateur radio reported nickel sized hail approximately 2 miles south of Weatherford, TX.

Hail, Parker

When
May 10, 5:44 PM CST
Where
Parker County, Weatherford
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.770, -97.800

Amateur radio reported nickel sized hail in Weatherford, TX.

Hail, Parker

When
May 10, 5:45 PM CST
Where
Parker County, Weatherford
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.770, -97.800

Amateur radio reported one-inch diameter hail in Weatherford, TX.

Hail, Parker

When
May 10, 5:50 PM CST
Where
Parker County, Weatherford
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
32.770, -97.800

Amateur radio reported ping-pong ball sized hail in the town of Weatherford, TX.

Hail, Parker

When
May 10, 6:00 PM CST
Where
Parker County, 1.16 mi W of Weatherford Arpt
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.750, -97.700

Amateur radio reported nickel sized hail in Hudson Oaks.

Thunderstorm Wind, Bosque

When
May 10, 6:05 PM CST
Where
Bosque County, 0.69 mi N of Norse
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.780, -97.680

Emergency management reported wind gusts to 60 MPH near the intersection of FM 182 and FM 219.

Flash Flood, Mills

When
May 10, 6:06 PM CST to 7:30 PM CST
Where
Mills County, 1.58 mi SSW of Priddy to 3.46 mi SSE of Priddy
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.648, -98.526

Highway 16, two miles south of Priddy was closed due to high water.

Thunderstorm Wind, Tarrant

When
May 10, 6:15 PM CST
Where
Tarrant County, 1.74 mi W of (Fwh)carswell Afb Ft
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.770, -97.480

Amateur radio reported a 65 MPH wind gust near the intersection of White Settlement Road and Chapel Creek Blvd.

Thunderstorm Wind, Tarrant

When
May 10, 6:16 PM CST
Where
Tarrant County, 3.64 mi NNW of Westland
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.770, -97.520

Amateur radio reported a 60 MPH wind gust along with 3 to 4 inch diameter tree limbs blown down.

Hail, Tarrant

When
May 10, 6:20 PM CST
Where
Tarrant County, Lake Worth
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.800, -97.400

A trained spotter reported nickel sized hail at Loop 820 and Jacksboro Highway.

Thunderstorm Wind, Tarrant

When
May 10, 6:20 PM CST
Where
Tarrant County, 0.9 mi NW of Westworth
Measured
61 kt (70 mph) estimated gust
Reported by
ASOS
Coordinates
32.790, -97.430

A 70 MPH wind gust was measured by the Automated Weather Observation Station at the Joint Reserve Base in northwest Fort Worth.

Thunderstorm Wind, Tarrant

When
May 10, 6:30 PM CST
Where
Tarrant County, 1.13 mi W of Poltechniec
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
32.750, -97.289

Estimated 60 mph winds were reported near Beach Street and Interstate 30. A 2 inch diameter tree was also blown down in the same area.

Thunderstorm Wind, McLennan

When
May 10, 6:37 PM CST
Where
McLennan County, China Spg
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
31.650, -97.320

A retired NWS Employee estimated 65 mph winds in China Spring. Trees and carports were blown down in the city according to the Emergency Manager.

Thunderstorm Wind, Tarrant

When
May 10, 6:37 PM CST
Where
Tarrant County, 0.59 mi WNW of Richland Hills
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.824, -97.239

Eight inch tree branches were knocked down on houses near Glenview Dr and Rufe Snow Dr in North Richland Hills.

Thunderstorm Wind, Tarrant

When
May 10, 6:45 PM CST
Where
Tarrant County, 3.04 mi SSE of Richland Hills
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
32.779, -97.213

Sixty mph winds were estimated at Loop 820 and Randol Mill Road on the east side of Fort Worth. Several tree branches were also knocked down by the strong winds.

Thunderstorm Wind, Tarrant

When
May 10, 6:47 PM CST
Where
Tarrant County, 1.99 mi ESE of Richland Hills
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
32.809, -97.198

Amateur Radio estimated 65 mph winds near Highway 10 and Melbourne Road in Hurst. Six inch tree limbs were knocked down.

Thunderstorm Wind, McLennan

When
May 10, 6:47 PM CST to 7:10 PM CST
Where
McLennan County, (Act)madison-Cooper
Measured
65 kt (75 mph) measured gust
Property damage
$8,000
Reported by
ASOS
Coordinates
31.620, -97.230

Beginning at 747 pm CDT time, the automated weather station began reporting wind gusts of 67 mph for several minutes and then at 757 pm CDT, the station measured 75 mph winds for approximately 10 minutes.

Thunderstorm Wind, McLennan

When
May 10, 6:50 PM CST
Where
McLennan County, China Spg
Measured
55 kt (63 mph) estimated gust
Reported by
COOP Observer
Coordinates
31.650, -97.320

A cooperative observer reported numerous trees down in China Spring, TX.

Thunderstorm Wind, McLennan

When
May 10, 6:50 PM CST
Where
McLennan County, Speegleville
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.550, -97.250

Some trees were knocked down onto houses in Speegleville.

Thunderstorm Wind, Tarrant

When
May 10, 6:55 PM CST
Where
Tarrant County, 1.05 mi WNW of Ed Pit
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.808, -97.135

A spotter estimated 65 mph winds at Raider Dr and Trinity Blvd in Hurst.

Thunderstorm Wind, Tarrant

When
May 10, 7:00 PM CST
Where
Tarrant County, 0.1 mi NNE of Pleasant Glade
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
32.881, -97.100

Thunderstorm winds were estimated at 60 mph at Highway 121 and Glade Rd in Euless. Six inch tree limbs were knocked down in the area.

Hail, Denton

When
May 10, 7:04 PM CST
Where
Denton County, 2.07 mi N of Roanoke
Measured
0.75 in hail
Reported by
ASOS
Coordinates
33.050, -97.180

Three-quarter inch diameter hail was reported in the Denton, TX surface weather observation.

Thunderstorm Wind, McLennan

When
May 10, 7:05 PM CST
Where
McLennan County, 1.43 mi ENE of Golinda
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
31.389, -97.058

A trained spotter estimated 60 mph winds south of Robinson on the McLennan-Falls county line.

Thunderstorm Wind, Hill

When
May 10, 7:05 PM CST
Where
Hill County, 0.82 mi E of Tyson
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.799, -97.236

A small trailer was blown over into a ditch at FM 933 and Hill County Road 2114 by thunderstorm winds. Trees were also knocked down in that area.

Hail, Tarrant

When
May 10, 7:07 PM CST
Where
Tarrant County, 0.9 mi NE of Grapevine
Measured
0.75 in hail
Reported by
Storm Chaser
Coordinates
32.940, -97.070

A storm chaser reported penny-sized hail on the south side of Grapevine Reservoir.

Thunderstorm Wind, McLennan

When
May 10, 7:12 PM CST
Where
McLennan County, West
Measured
53 kt (61 mph) measured gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.800, -97.100

A 61 mph wind gust was measured in West.

Hail, Collin

When
May 10, 7:25 PM CST
Where
Collin County, 0.9 mi SE of Shepton
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.020, -96.790

Amateur radio reported nickel sized hail near the intersection of Preston Road and the George Bush Turnpike.

Hail, Collin

When
May 10, 7:34 PM CST
Where
Collin County, 1.5 mi SSE of Lolaville
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.080, -96.810

Amateur radio reported nickel sized hail near the intersection of Highway 121 and the Dallas North Tollway.

Thunderstorm Wind, Limestone

When
May 10, 8:00 PM CST
Where
Limestone County, Mexia
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
31.680, -96.500

Fifty to sixty mph winds were estimated near Mexia. In Mexia, A tree fell onto a house.

Thunderstorm Wind, Limestone

When
May 10, 8:20 PM CST
Where
Limestone County, Groesbeck
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.530, -96.520

Thunderstorm winds knocked down a 30 diameter tree that was blocking Culberson Ave in Groesbeck. Another large tree was also knocked down and blocking a street in town.

Thunderstorm Wind, Kaufman

When
May 11, 5:55 AM CST
Where
Kaufman County, 1.64 mi NW of Talty
Measured
43 kt (49 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.696, -96.401

A wind gust caused an 18 wheeler to lose control and roll over on eastbound I-20 over the FM 1641 overpass.

Thunderstorm Wind, Stephens

When
May 11, 6:55 PM CST
Where
Stephens County, 1 mi S of Breckenridge
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
32.736, -98.900

A 60 mph wind gust was estimated a mile south of Breckenridge.

Hail, Stephens

When
May 11, 6:56 PM CST
Where
Stephens County, 1 mi S of Breckenridge
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.736, -98.900

Thunderstorm Wind, Stephens

When
May 11, 6:57 PM CST
Where
Stephens County, Breckenridge
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
32.750, -98.900

A 60 mph wind gust was estimated in Breckenridge.

Hail, Stephens

When
May 11, 7:07 PM CST
Where
Stephens County, 6 mi E of Breckenridge
Measured
1 in hail
Reported by
Public
Coordinates
32.750, -98.797

Hail, Wise

When
May 11, 8:02 PM CST
Where
Wise County, 2.31 mi W of Bridgeport Muni Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.170, -97.870

Penny sized hail was reported in Runaway Bay.

Thunderstorm Wind, Parker

When
May 11, 8:34 PM CST
Where
Parker County, Millsap
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
32.750, -98.020

A 60 mph wind gust was reported in Millsap.

Thunderstorm Wind, Tarrant

When
May 11, 9:30 PM CST
Where
Tarrant County, 1.74 mi W of Mara
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
32.700, -97.360

A 60 mph wind gust was reported 3 miles north-northwest of Edgecliff Village.

Lightning, Dallas

When
May 11, 10:30 PM CST
Where
Dallas County, Carrollton
Property damage
$100,000
Reported by
Newspaper
Coordinates
32.950, -96.900

A lightning strike disabled the DART system for a day after the downtown Carrollton station was struck late Wednesday night.

Hail, Ellis

When
May 11, 10:58 PM CST
Where
Ellis County, Red Oak
Measured
0.75 in hail
Reported by
Public
Coordinates
32.520, -96.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636245, 636251, 636259, 636260, 636252, 636256, 637421, 636257, 636262, 635099, 635092, 635100, 636241, 635101, 635093, 635094, 635096, 635097, 635098, 636239, 637422, 636654, 636656, 636650, 636658, 637423, 637424, 637598, 637428, 637425, 637427, 636652, 637591, 637429, 637431, 636255, 637593, 637595, 636651, 637596, and more.